A theorem on irrationality of infinite series and applications

C. Badea

Acta Arithmetica (1993)

  • Volume: 63, Issue: 4, page 313-323
  • ISSN: 0065-1036

How to cite


C. Badea. "A theorem on irrationality of infinite series and applications." Acta Arithmetica 63.4 (1993): 313-323. <http://eudml.org/doc/206523>.

author = {C. Badea},
journal = {Acta Arithmetica},
keywords = {irrationality; rationality; inequalities; equalities; recurrence relation; convergent infinite series; sum of reciprocals; Oppenheim expansions},
language = {eng},
number = {4},
pages = {313-323},
title = {A theorem on irrationality of infinite series and applications},
url = {http://eudml.org/doc/206523},
volume = {63},
year = {1993},

AU - C. Badea
TI - A theorem on irrationality of infinite series and applications
JO - Acta Arithmetica
PY - 1993
VL - 63
IS - 4
SP - 313
EP - 323
LA - eng
KW - irrationality; rationality; inequalities; equalities; recurrence relation; convergent infinite series; sum of reciprocals; Oppenheim expansions
UR - http://eudml.org/doc/206523
ER -


  1. [AnJ1] R. André-Jeannin, Irrationalité de la somme des inverses de certaines suites récurrentes, C. R. Acad. Sci. Paris Sér. I 308 (1989), 539-541. Zbl0682.10025
  2. [AnJ2] R. André-Jeannin, A note on the irrationality of certain Lucas infinite series, Fibonacci Quart., to appear. 
  3. [Bad] C. Badea, The irrationality of certain infinite series, Glasgow Math. J. 29 (1987), 221-228. Zbl0629.10027
  4. [BuP] P. Bundschuh und A. Pethö, Zur Transzendenz gewisser Reihen, Monatsh. Math. 104 (1987), 199-223. Zbl0601.10025
  5. [Cuc] R. Cuculière, Problem E 2922, Amer. Math. Monthly 89 (1982), 63; solution, Amer. Math. Monthly 91 (1984), 435. 
  6. [DaS] J. L. Davison and J. O. Shallit, Continued fractions for some alternating series, Monatsh. Math. 111 (1991), 119-126. Zbl0719.11038
  7. [Erd] P. Erdős, Some problems and results on the irrationality of the sum of infinite series, J. Math. Sci. 10 (1975), 1-7. 
  8. [ErG] P. Erdős and R. L. Graham, Old and New Problems and Results in Combinatorial Number Theory, Monograph. Enseign. Math. 28, Genève 1980. 
  9. [ErS] P. Erdős and E. G. Straus, On the irrationality of certain Ahmes series, J. Indian Math. Soc. 27 (1963), 129-133. Zbl0131.04902
  10. [Gal] J. Galambos, The Representation of Real Numbers by Infinite Series, Lecture Notes in Math. 502, Springer, 1976. 
  11. [Han] D. Hanson, On the product of the primes, Canad. Math. Bull. 15 (1975), 33-37. Zbl0231.10008
  12. [Kui] L. Kuipers, An irrational sum, Southeast Asian Bull. Math. 1 (1977), 20-21. 
  13. [Lao] V. Laohakosol, A counterexample to Schmidt's conjecture, Southeast Asian Bull. Math. 4 (1980), 48-49. 
  14. [Mah] K. Mahler, On the transcendency of the solutions of a special class of functional equations, Bull. Austral. Math. Soc. 13 (1975), 389-410. Zbl0316.10021
  15. [Mig1] M. Mignotte, Quelques problèmes d'effectivité en théorie des nombres, Thèse de doctorat, Univ. Paris XIII, 1974. 
  16. [Mig2] M. Mignotte, An application of W. Schmidt's theorem . Transcendental numbers and golden number, Fibonacci Quart. 15 (1977), 15-16. Zbl0353.10025
  17. [Opp1] A. Oppenheim, The irrationality or rationality of certain infinite series, in: Studies in Pure Math. (presented to Richard Rado), Academic Press, London 1971, 195-201. 
  18. [Opp2] A. Oppenheim, The representation of real numbers by infinite series of rationals, Acta Arith. 21 (1972), 391-398. Zbl0258.10003
  19. [Sán1] J. Sándor, Some classes of irrational numbers, Studia Univ. Babeş-Bolyai Math. 29 (1984), 3-12. 
  20. [Sán2] J. Sándor, On the irrationality of some alternating series, Studia Univ. Babeş-Bolyai Math. 33 (1988), 8-12. 
  21. [Sch] A. Schinzel, Wac/law Sierpiński's papers on the theory of numbers, Acta Arith. 21 (1972), 7-13. 
  22. [Sie1] W. Sierpiński, O kilku algorytmach dla rozwijania liczb rzeczywistych na szeregi (Sur quelques algorithmes pour développer les nombres réels en séries), C. R. Soc. Sci. Lettres Varsovie Cl. III 4 (1911), 56-77; French transl. in: Oeuvres choisies, tome 1, PWN, Warszawa 1974, 236-254. 
  23. [Sie2] W. Sierpiński, Sur un algorithme pour développer les nombres réels en séries rapidement convergentes, Bull. Internat. Acad. Sci. Lettres Cracovie Sér. A 1911, 113-117. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.